MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE PFJ BLADE KIT, SIZE 3; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. IBALANCE PFJ BLADE KIT, SIZE 3; ORTHOPEDIC MANUAL SURG INSTR
Model Number IBALANCE PFJ BLADE KIT, SIZE 3
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 11/11/2024, it was reported by a sales representative via (b)(4) that an ar-602-28 ibalance¿ pfj blade kit fractured the left femoral condyle while prepping the femur with a blade kit during a case.The case was completed successfully, and no further information was provided.No pieces broke inside the patient reported.This was discovered during a pfj procedure on (b)(6) 2024.Additional information was received on 11/14/2024: the rep stated that the condyle fractured while the surgeon impacted the proximal blade and used the standard surgical technique indicated.After the fracture, a non-arthrex headless screw was used to stabilize the fracture, and an arthrex ibalance pfj system completed the case while using the standard technique.There was a 10-minute delay while they waited for the non-arthrex product to be received.No x-rays are available of the patient.No medical intervention or hospitalization was needed for the patient, and no additional surgery was required.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error due to user-applied excessive mechanical forces.

Brand Name
IBALANCE PFJ BLADE KIT, SIZE 3
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20865443
Report Number1220246-2024-08745
Device Sequence Number8831055
Product Code GFA
UDI-Device Identifier00888867038257
UDI-Public(01)00888867038257(11)221108(17)271031(10)15020981
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIBALANCE PFJ BLADE KIT, SIZE 3
Device Catalogue NumberAR-602-28
Device Lot Number15020981
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown